Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Hard stools with pink tint, difficulty passing them. Knee replacement done. Ruptured blood vessel in rectum?

Hi, I just had a knee replacement Jan 2. I am on painkillers and have had some issues with hard, difficult to pass stools . After one particularly difficult episode a few days ago I noticed my stool had a pinkish tint, which has persisted for a few days. I suspect I might have ruptured a blood vessel in my rectum . I seem okay otherwise. Any need to see a doctor yet about this?
Asked On : Sun, 27 Jan 2013
Answers:  1 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
General & Family Physician 's  Response
Hello Jeff,

Thanks for posting your query

From your description you are likely suffering from constipation which could be due to a number of reasons such as reduced intestinal peristaltic movements (due to unknown cause), indigestion, intestinal infection, poor diet etc. In any case, try drinking much water (can be warmed slightly), eat a lot of fruits especially paw paw and vegetables, avoid dry food especially if uncooked. Get your stool tested for intestinal worms.
The hard stool has lead to anal fissure or possibly internal hemorrhoids. You will require checking with your doctor. It is possible that you are suffering from the effects of the anesthesia used for your knee replacement surgery. In that case, symptomatic management and prevention of local anal complications such as abscess or wound infection by use of stool softeners or laxatives and antibiotics in prophylactic doses (avoid the fissures being affected by the microorganisms found in your stool).

Best regards and wish you the best
Answered: Sun, 27 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor